Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2018, 3:27 PM CDT for Hart County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 11, 2018, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hart County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WUUS53 KLMK 112027
SVRLMK
KYC099-112100-
/O.NEW.KLMK.SV.W.0113.180611T2027Z-180611T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
327 PM CDT MON JUN 11 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Eastern Hart County in central Kentucky...
* Until 400 PM CDT
* At 327 PM CDT, a severe thunderstorm was located near Munfordville,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Munfordville, Monroe, Horse Cave, Bonnieville, Leitchfield
Crossing, Rowletts, Whickerville, Mount Beulah, Bunnell Crossing
and Hardyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3736 8598 3741 8580 3732 8569 3730 8570
3729 8568 3727 8568 3727 8567 3726 8568
3718 8569 3717 8575 3717 8578 3715 8588
TIME...MOT...LOC 2027Z 325DEG 11KT 3728 8583
HAIL...1.00IN
WIND...60MPH
$$
RJS1 follow-up statement
663
WWUS53 KLMK 112048
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
348 PM CDT MON JUN 11 2018
KYC099-112100-
/O.CON.KLMK.SV.W.0113.000000T0000Z-180611T2100Z/
Hart KY-
348 PM CDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN HART COUNTY...
At 348 PM CDT, a severe thunderstorm was located near Hardyville,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monroe, Bunnell Crossing, Hardyville, Legrande, Uno, Defries,
Whickerville, Pascal and Seymour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3725 8589 3730 8570 3729 8568 3727 8568
3727 8567 3726 8568 3718 8569 3717 8575
3717 8578 3716 8583
TIME...MOT...LOC 2048Z 325DEG 11KT 3723 8578
HAIL...1.00IN
WIND...60MPH
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:48 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 11, 2:48 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Louisville KY 348 PM EDT Mon Jun 11 2018 .Short Term...(This evening through Tuesday) Issued at 330 PM EDT Mon Jun 11 2018 (Tonight - Tuesday) - Shower and Thunderstorm chances remain. Elevated flow continues to be weak. Precipitable water levels across central Kentucky will stay above 1.5", and in Southern Indiana and along the Ohio River, precipitable water levels could go over 2". The muggy damp air is in place, but with the weak shear in place, organized severe weather isn't expected. Instability is moderate, so it won't take much to initiate showers and thunderstorms. Boundary interaction and subtle outflow boundaries will likely be the cause of any shower or storm. Localized minor flooding will be the greatest threat through Tuesday night. Areas that see multiple rounds or high rates of rain could see localized flooding. An expanded flood watch was being considered as the threat of rain continues, but with a lack of current shower activity and low confidence, current thinking is a flood watch will not be needed. Lightning and wind are always a threat with thunderstorms precautions should be taken for safety if storms are near. && .Long Term...(Tuesday night through Monday) Issued at 322 PM EDT Mon Jun 11 2018 Tuesday Night - Wednesday... A weak cold front trailing from a Canadian system will push into the region, with another round of showers and storms ahead of it on Tuesday night. By Wednesday morning, the front will stall near the area or just east. Could see some redevelopment along this boundary mainly across our south and east, but expect southern IN to mostly stay dry by Wednesday. May still carry a 20 pop as the ECMWF has not come into line with the other model consensus for dry. Not much of a temperature change behind the boundary, so look for the upper 80s for highs. Wednesday Night - Thursday... Dry NW flow aloft and surface high pressure build in for this time frame. Should see a dry stretch of weather with lows in the upper 60s, and highs around 85 to 90. Thursday Night - Monday... Upper ridge axis originating from the southern Plains will steadily move into our region and center near the area over the weekend. This should generally lead to a hotter/drier forecast, although cannot rule out a few diurnally driven showers and storms each afternoon/evening. Much will depend on how strong of a subsidence inversion develops beneath this upper ridge. Look for highs in the upper 80s to around 90 each day, with mild lows in the upper 60s to around 70. && .Aviation...(18Z TAF Issuance) Issued at 205 PM EDT Mon Jun 11 2018 Typical summer conditions continue over the TAF sites. Shear is weak, instability is moderate, and moisture is high. It doesn't take much to develop showers and thunderstorms with this environment. There is a slow moving front making its way south through central Kentucky. This front will continue to initiate showers and thunderstorms. Outflow boundaries from current showers could cause other shower development. Confidence is high that showers and thunderstorms are likely at the TAF sites, but confidence on timing is much lower. Expect erratic winds. VFR conditions are expected during most of the period, but conditions will deteriorate during periods of heavy rainfall. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...KDW Long Term...BJS Aviation...KDW
Hazardous weather outlook, Jun 11, 2:52 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 352 PM EDT Mon Jun 11 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-122000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 352 PM EDT Mon Jun 11 2018 /252 PM CDT Mon Jun 11 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms capable of locally heavy rain, gusty winds, and lightning are possible. The heaviest rain should fall across southern Indiana and north central Kentucky where localized minor flooding issues could arise. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected each day trough early Wednesday. Lightning, locally heavy rain, and gusty winds will be the main threats. An enhanced potential for flooding will continue into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any heavy rainfall amounts OR flooding to the National Weather Service in Louisville. KDW
In the hours before
Special weather statement, Jun 11, 1:30 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Louisville KY 230 PM EDT MON JUN 11 2018 INZ084-089-090-KYZ024-025-111900- Crawford-Perry-Harrison-Meade-Breckinridge- 230 PM EDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARRISON...SOUTH CENTRAL CRAWFORD...SOUTHEASTERN PERRY...MEADE AND NORTHEASTERN BRECKINRIDGE COUNTIES... At 229 PM EDT/129 PM CDT/, a strong thunderstorm was located 10 miles west of Brandenburg, moving southeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Brandenburg, Webster, Irvington, Ekron, Mauckport, Alton, Laconia, New Amsterdam, Guston and Roberta. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3799 8663 3817 8635 3811 8596 3779 8627 TIME...MOT...LOC 1829Z 296DEG 18KT 3802 8636 RJS
Special weather statement, Jun 11, 2:03 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
303 PM EDT MON JUN 11 2018
KYZ024-025-028-029-111930-
Bullitt-Meade-Hardin-Breckinridge-
303 PM EDT MON JUN 11 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MEADE...
NORTHERN HARDIN...EAST CENTRAL BRECKINRIDGE AND BULLITT COUNTIES...
At 303 PM EDT/203 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Shepherdsville to 9 miles
southeast of Brandenburg to 9 miles northeast of Hardinsburg.
Movement was southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Shepherdsville, Radcliff, Webster, Vine Grove, Lebanon Junction,
Irvington, Muldraugh, West Point, Guston and Mystic.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3790 8649 3790 8613 3804 8580 3798 8552
3796 8553 3796 8552 3793 8555 3791 8558
3788 8558 3788 8559 3787 8561 3786 8561
3782 8568 3781 8574 3779 8574 3779 8573
3778 8574 3775 8621
TIME...MOT...LOC 1903Z 292DEG 21KT 3799 8581 3788 8606 3788 8634
RJSSpecial weather statement, Jun 11, 2:26 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
326 PM EDT MON JUN 11 2018
KYZ024-028-029-045-046-053-112000-
Bullitt-Washington-Nelson-Hardin-Larue-Breckinridge-
326 PM EDT MON JUN 11 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NELSON...NORTH CENTRAL
LARUE...NORTHWESTERN WASHINGTON...HARDIN...SOUTHEASTERN BRECKINRIDGE
AND SOUTHEASTERN BULLITT COUNTIES...
At 326 PM EDT/226 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Bardstown to near
Elizabethtown to 10 miles east of Hardinsburg. Movement was southeast
at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Elizabethtown, Bardstown, Radcliff, Vine Grove, Lebanon Junction, New
Haven, Fairfield, Dyer, Booker and Scuffletown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3778 8644 3782 8589 3798 8548 3780 8514
3770 8538 3772 8540 3773 8540 3767 8546
3762 8558 3759 8619
TIME...MOT...LOC 1926Z 308DEG 20KT 3789 8542 3776 8579 3774 8628
RJSSpecial weather statement, Jun 11, 2:51 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
351 PM EDT MON JUN 11 2018
KYZ028-045>047-053-054-112015-
Mercer-Marion-Washington-Nelson-Hardin-Larue-
351 PM EDT MON JUN 11 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL NELSON...WEST
CENTRAL MERCER...CENTRAL LARUE...NORTHERN MARION...WASHINGTON AND
EAST CENTRAL HARDIN COUNTIES...
At 351 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles north of Springfield to near
Bardstown to 7 miles north of Hodgenville. Movement was southeast at
35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Elizabethtown, Bardstown, Lebanon, Springfield, New Haven, Loretto,
Willisburg, Mackville, Raywick and Burkes Spring.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3759 8516 3750 8557 3768 8586 3776 8553
3792 8525 3790 8515 3789 8515 3789 8512
3785 8481
TIME...MOT...LOC 1951Z 300DEG 32KT 3784 8523 3773 8545 3767 8570
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:30 PM CDT | Special Weather Statement | LMK | Meade | 30 min |
| Jun 11, 1:41 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 23 min |
| Jun 11, 2:03 PM CDT | Special Weather Statement | LMK | Bullitt | 27 min |
| Jun 11, 2:26 PM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Nelson | 34 min |
| Jun 11, 2:51 PM CDT | Special Weather Statement | LMK | Mercer, Washington | 24 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 33 min |
| Jun 11, 3:02 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Washington | 28 min |
| Jun 11, 3:28 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Mercer | 47 min |
| Jun 11, 3:51 PM CDT | Special Weather Statement | LMK | Boyle, Lincoln | 24 min |
| Jun 11, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 35 min |
| Jun 11, 4:03 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 42 min |
| Jun 11, 4:22 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Metcalfe | 38 min |
| Jun 11, 4:46 PM CDT | Special Weather Statement | LMK | Hancock | 29 min |
| Jun 11, 4:54 PM CDT | Special Weather Statement | LMK | Cumberland | 36 min |
| Jun 11, 5:04 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 26 min |
| Jun 11, 5:29 PM CDT | Special Weather Statement | LMK | Clinton | 46 min |
| Jun 11, 6:04 PM CDT | Special Weather Statement | LMK | Meade | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.